Get inspiration from personal epilepsy stories

Get inspiration from personal epilepsy stories

If you're living with epilepsy, you may be asking yourself: How do I cope at work? What about my family and friends? Is my level of partial-onset seizure control the best it can be? Am I ready to say that being just okay just isn’t good enough? Am I just doing “okay”?

If you have not yet achieved your personal best level of partial-onset seizure control, are you ready to say that “just okay” just isn't good enough?

Personal Epilepsy Stories

Meet and hear from epilepsy patients who are currently taking VIMPAT for partial-onset-seizures. Hear personal stories about their diagnosis and how they refused to settle for just okay when it came to their partial-onset seizure control. Find out how VIMPAT helped.

The patients who have shared their stories here are sponsored by UCB.


  • The importance of setting better goals for herself and what that has meant.

    Veronica C.

    “When you think just being ‘okay’ is okay, then you’re not willing to do anything else. You have to finally realize that you need more than ‘just okay.’”

  • Why adding VIMPAT to his current epilepsy medications was important to him.

    Mark A.

    “I finally found a medication that I have added to the other medications, and that has become the mortar that I needed to add to the other bricks.”

  • Why just okay wasn’t good enough and the importance of always taking your epilepsy medication.

    Alyssa K.

    “Okay is not good enough. I’ve got to go forward. I’ve got to work harder. This is not good enough. Keep going.”

  • How adding VIMPAT has helped her control her partial-onset seizure and why she refused to settle.

    Heather E.

    “My grandmother would ask me, 'Heather, how are you doing?' And, I would say, 'I’m okay', but that was kind of a code word for 'not so great.'”

  • Recognizing that she wasn’t okay with her current epilepsy treatment and how she went about changing it.

    Deborah B.

    “Going beyond okay means being honest with yourself and your family. It can be one of the hardest things in the world saying ‘I’m really not okay.’”

  • Always questioning what else is possible, can I do better and not just settling for just ok.

    Rick S.

    “There was a point in my life when someone would ask me how I was and I would say 'I’m okay, I’m fine,' and I would say it knowing in my heart and in my mind that I wasn’t."


The good news is that you are not alone! In Shared Perspectives, patients share their personal experiences of life with partial-onset seizures and the moment they decided that their level of partial-onset seizure control was no longer acceptable. Of course, everyone’s experience is different, and only you and your doctor can decide what’s best for you. Talk with your doctor before starting any treatment.

"When it comes to my seizure control, just okay isn’t good enough. I refuse to settle." — Rick, an epilepsy patient currently taking VIMPAT for partial-onset seizures


Patients and Caregivers Talk About Living with Epilepsy

A diagnosis of partial-onset seizures can be overwhelming. But it can help to know that you are not alone in facing the challenges of epilepsy. In Shared Perspectives, patients and caregivers talk about their experiences and tips for living with epilepsy.

Watch Shared Perspectives

What is VIMPAT?

VIMPAT is a prescription medicine that can be used alone or with other medicines to treat partial-onset seizures in people 17 years of age and older.

What is the most important information I should know about VIMPAT?

Do not stop taking VIMPAT without first talking to your healthcare provider.

Stopping VIMPAT suddenly can cause serious problems. Stopping seizure medicine suddenly in a patient who has epilepsy can cause seizures that will not stop.

VIMPAT can cause serious side effects, including:

1.Like other antiepileptic drugs, VIMPAT may cause suicidal thoughts or actions in a very small number of people, about 1 in 500.


Call a healthcare provider right away if you have any of these symptoms, especially if they are new, worse, or worry you:

  • thoughts about suicide or dying
  • attempt to commit suicide
  • new or worse depression
  • new or worse anxiety
  • feeling agitated or restless
  • panic attacks
  • trouble sleeping (insomnia)
  • new or worse irritability
  • acting aggressive, being angry, or violent
  • acting on dangerous impulses
  • an extreme increase in activity and talking (mania)
  • other unusual changes in behavior or mood

2.VIMPAT may cause you to feel dizzy, have double vision, feel sleepy, or have problems with coordination and walking. Do not drive, operate heavy machinery, or do other dangerous activities until you know how VIMPAT affects you.

3.VIMPAT may cause you to have an irregular heartbeat or may cause you to faint. Call your healthcare provider if you have:

  • fast, slow, or pounding heartbeat
  • shortness of breath
  • feel lightheaded
  • fainted or if you feel like you are going to faint

4.VIMPAT is a federally controlled substance (C-V) because it can be abused or lead to drug dependence. Keep your VIMPAT in a safe place, to protect it from theft. Never give your VIMPAT to anyone else, because it may harm them.

What should I tell my healthcare provider before taking VIMPAT?

Before you take VIMPAT, tell your healthcare provider, if you:

  • have or have had depression, mood problems or suicidal thoughts or behavior
  • have heart problems
  • have kidney problems
  • have liver problems
  • have abused prescription medicines, street drugs or alcohol in the past
  • have any other medical problems
  • are pregnant or plan to become pregnant
  • are breastfeeding or plan to breastfeed.

What are the possible side effects of VIMPAT?

See “What is the most important information I should know about VIMPAT?”.

VIMPAT may cause other serious side effects including:

VIMPAT may cause a serious allergic reaction that may affect your skin or other parts of your body such as your liver or blood cells. Call your healthcare provider right away if you have:

  • a skin rash, hives
  • fever or swollen glands that do not go away
  • shortness of breath, swelling of the legs, yellowing of the skin or whites of the eyes, or dark urine.

The most common side effects of VIMPAT include:

  • dizziness
  • headache
  • double vision
  • nausea

These are not all of the possible side effects of VIMPAT. For more information ask your healthcare provider or pharmacist. Tell your healthcare provider about any side effect that bothers you or that does not go away. Call your healthcare provider for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects to UCB, Inc. at UCBCares (1-844-599-CARE [2273]).

Please see additional patient information in the Medication Guide. This information does not take the place of talking with your healthcare provider about your condition or your treatment. For more information, go to or call 1-844-599-2273.

Contact Information

If you have any questions or want more information, please contact UCBCares at 1-844-599-CARE (2273) or We're here to help.

Veronica - views on treatment and not selling

Important Safety Information Read the Transcript

Display transcript content....